Couldn't find what you looking for?

TRY OUR SEARCH!

about a week ago I woke up to what I thought was chapped lips.by the end of the day my lips were very sore and swollen to twice there normal size. the swelling has gone dowm but if i don't hyave carmex on them it is unbearable. They are kindof numb and dry and sore but ne more swellig any ideas about what this could be. I did go to the doctor and he said has never seen this before.

Loading...

I am sixteen, and the same is happening to me. i have been battling infectious mononucleosis since Easter. Having mono has made my lips very chapped and dry, so i began putting on chapstick every night before bed. Then, about a month ago, when i was at camp, i borrowed my friend's carmex and woke up the next morning with my upper lip incredily swollen. it went away as the day went on, but returned every morning. I stopped using the carmex, thinking that would help, but it didnt. now, the swelling has moved to my lower lip as well when i wake up in the morning, they are huge, red, peeling, and sensitive to the touch. the swelling would go away during the day, but they would remain extremely dry and uncomfortable without anything on them. ANYTHING i would put on them, including certain foods that would touch my lips, would cause a burning sensation. As i said, the swelling would go away during the day, but today they remained swollen from when i woke up this morning, until now at 1230 in the morning. I have been on a plethora of antibiotics before and during the time i was diagnosed with mono, and i have heard that you can have certain allergic reactions? so are my lips related to that? or is this some side effect associated with mono? could it be something more serious? I would really appreciate some input and/or answers of any kind...Thank You.
Reply

Loading...

i have the same thing but its not mono im 14 turning 15 soon. my lips are swollen they burn itch and are extremely dry. But its not mono its just dry and is irritated. especially if your out in the sun a lot its irritates it more. we have very sensitive lips so what would irratate is lipgloss, sun exposure, and certain chap-stick's. My dermatologist told me to use aquafina it worked but soon i got it again and tried to use it but it didnt work that much. so i went to the school nurse and she told me just to use Vaseline 100% petroleum jelly and nothing else cause if i got the flavored kinds of chap-stick's it would really irritate my lips. so go to a near by store and look for Vaseline 100% petroleum jelly. the nurse also told me to NOT use carmex.
well that's all i really know i hope it helps because it helps me.
heres a picture of the one vaseline i use and does work

http://1.bp.blogspot.com/_K5P46qGHCkU/SLyb_cGtRcI/AAAAAAAACBE/3K-Zig8NePA/s400/vaseline.jpg
Reply

Loading...

I have been using petroleum Jelly 100% and my lips are swollen and I am having a little trouble breathing. This happened over the summer ( no trouble breathing) and the doctor gave me 2 shots and told me to stop using Chap Stick and use petroleum jelly. So I did switch to what I thought was pure petroleum jelly. Things got better for a while (3 and 1/2 months) then about 2-3 weeks ago my lips got swollen and itchy and I had shortness of breath. This time the lips were not as bad as they were over the summer but I had the added symptom of shortness of breath.
I went to the doctor and she said to stop taking the new meds I was taking. She also thought it was not the lip treatment I was using if things were fine for 3 and 1/2 months and this started when I started my new meds. Things got better for a few days (3 or 4) then they got itchy and swollen again. So, I stopped using another new medication I started at the same time. Again things got better for 3 or 4 days and then got worse again. So, then I looked carefully at the lip treatment I used and saw it was not 100% pure Petroleum Jelly it had some flavoring in it even though it said 100% petroleum jell as the active ingredient. So, I gave them all to my husband and got pure petroleum jelly. Things got better for 2 days and now my lips are swollen and I am having trouble breathing.

I have to also mention I am on Adrenal XR jell caps and for the past two or 3 weeks I have been out and have been taking the non jell caps. This AM was the first time since I have run out. I am not sure if that is the problem or not.

I am also not sure if the shots that the doctor gave me could have lasted a few months and then wore off a few weeks ago. I have had shots in the past that have lasted a few months (cortisone). One shot was something like Benadryl and the other was something like a steroid.
Reply

Loading...